MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 52MM GROUP 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 52MM GROUP 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 180-01-52
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Synovitis (2094); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
1038671-2023-02364 multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-02364 the most likely underlying cause for the revision reported is a combination of risk factors specified such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) including but not limited to use error and being implanted for more than 10 years.The acetabular cup loosening may have been the result of an insufficient bond between the acetabular cup and the acetabular bone.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported via legal documentation that the patient had an initial right total hip arthroplasty and then approximately 129 months later experienced a revision surgery.Failed right tha (acetabular implants).Severe poly wear with soft tissue damage around the hip joint.Femoral stem was stable and well fixed ¿ therefore did not revise.Cup was easily removed ¿ it was not well fixed.The backside of the cup had no bone in-growth.There was extensive soft tissue debris throughout the kneed joint consistent with synovitis from a polyethylene reaction to the tissues.This was tiny, small balls of light brown synovium along with a ¿pseudo-capsule¿ of dense soft tissue rind.Examination of polyethylene ¿ excessive wear was present with signs of oxidation / yellow discoloration, pitting, cracking and delamination of the poly.Severe eccentric superior lateral poly wear.Patient reversed from anesthesia and sent to pacu in stable condition.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No other information is available.

Brand Name
NV CROWN CUP CLSTR HOLE 52MM GROUP 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key20774973
Report Number1038671-2024-04496
Device Sequence Number8004642
Product Code JDI
UDI-Device Identifier10885862037015
UDI-Public10885862037015
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2017
Device Catalogue Number180-01-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date11/25/2024
Date Device Manufactured08/07/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale